Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 119, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 8, 2008, 12:57 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2008, 12:57 AM CDT (05:57 UTC)
- Expired
- Jul 8, 2008, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarke County, IA, Lucas County, IA, Marion County, IA, Monroe County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 82 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 1:00 AM CDT | FLASH FLOOD | Albia, IA | CAR STALLED IN WATER AT LOW LYING BRIDGE UNDERPASS JUST NORTH OF TOWN. TIME ESTIMATED. |
| Jul 8, 1:20 AM CDT | FLASH FLOOD | Melrose, IA | SUBSTANTIAL STREET FLOODING. TIME ESTIMATED. |
| Jul 8, 1:30 AM CDT | FLASH FLOOD | Indianola, IA | HIGH WATER FROM A RISING CREEK WAS THREATENING NUMEROUS TRAILER HOMES AT A TRAILER COURT IN THE SOUTH PART OF INDIANOLA. |
| Jul 8, 1:40 AM CDT | FLASH FLOOD | 5 W Marysville, IA | WATER OVER THE ROAD AT THE INTERSECTION OF 140TH AVENUE AND VERMONT. TIME ESTIMATED. |
| Jul 8, 2:00 AM CDT | FLASH FLOOD | 3 S Melcher-Dallas, IA | WATER OVER COUNTY ROAD S 45. |
| Jul 8, 2:00 AM CDT | FLASH FLOOD | 4 W Melcher-Dallas, IA | MANY ROADS COVERED BY WATER IN THE AREA. MEASURED 5.5 INCHES OF RAIN THROUGH 7 AM THIS MORNING. TIME ESTIMATED ON FLOODING. |
| Jul 8, 2:00 AM CDT | FLASH FLOOD | 5 E Albia, IA | WATER FROM NEARBY CREEK COVERING OLD HIGHWAY 34. TIME ESTIMATED. |
| Jul 8, 3:00 AM CDT | FLASH FLOOD | 3 Ssw Albia, IA | GRAVEL ROAD 637TH TRAIL DAMAGED...RUTTED AND PARTIALLY WASHED OUT DUE TO HEAVY RAIN. MEASURED 4.25 INCHES OF RAIN OVERNIGHT. |
| Jul 8, 5:30 AM CDT | FLASH FLOOD | N Marysville, IA | HIGHWAY 5 CLOSED DUE TO NORTH CEDAR RIVER OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3226 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 16.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 080559
FFWDMX
IAC039-117-125-135-181-081200-
/O.NEW.KDMX.FF.W.0119.080708T0557Z-080708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1257 AM CDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
LUCAS COUNTY IN SOUTH CENTRAL IOWA...
SOUTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
MONROE COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 700 AM CDT
* AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INDIANOLA...ALBIA...AND CHARITON.
TWO TO FOUR INCHES OF RAIN HAS ALREADY FALLEN OVER THE WARNING
AREA...WITH ISOLATED HIGHER AMOUNTS...AND AN ADDITIONAL 1 TO 2
INCHES IS POSSIBLE OVERNIGHT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4115 9376 4142 9370 4141 9333 4101 9264
4093 9264 4090 9264 4090 9316
$$
KINNEY4 follow-up statements
000
WGUS73 KDMX 080714
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
210 AM CDT TUE JUL 8 2008
IAC039-117-125-135-181-081200-
/O.CON.KDMX.FF.W.0119.000000T0000Z-080708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS IA-MONROE IA-CLARKE IA-MARION IA-WARREN IA-
210 AM CDT TUE JUL 8 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
WARREN...SOUTHWESTERN MARION...NORTHEASTERN CLARKE...MONROE AND LUCAS
COUNTIES...
AT 207 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED
FLASH FLOODING OVER THE WARNED AREA. WATER FROM A SMALL CREEK HAS
RISEN QUICKLY AND FORCED THE EVACUATION OF 12 TRAILER HOMES AT A
TRAILER COURT IN THE SOUTHERN PART OF INDIANOLA. ALSO...LAW
ENFORECEMENT IS REPORTING WATER OVER COUNTY ROAD S 45 IN SOUTHWEST
MARION COUNTY...2 MILES NORTH OF THE COUNTY LINE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INDIANOLA...ALBIA...AND CHARITON.
MUCH OF THE RAIN HAS ENDED OVER WARREN AND CLARKE COUNTIES...BUT
CONTINUES OVER THE REST OF THE WARNED AREA. ADDITIONAL AMOUNTS UP TO
AN INCH ARE POSSIBLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4115 9376 4142 9370 4141 9333 4101 9264
4093 9264 4090 9264 4090 9316
$$
KINNEY000
WGUS73 KDMX 080858
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
356 AM CDT TUE JUL 8 2008
IAC117-125-135-181-081200-
/O.CON.KDMX.FF.W.0119.000000T0000Z-080708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS IA-MONROE IA-MARION IA-WARREN IA-
356 AM CDT TUE JUL 8 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
WARREN...SOUTHWESTERN MARION...MONROE AND NORTHEASTERN LUCAS
COUNTIES...
THE FLASH FLOOD WARNING FOR NORTHEASTERN CLARKE COUNTY HAS BEEN
CANCELLED.
AT 345 AM CDT...MONROE COUNTY LAW ENFORCEMENT OFFICIALS REPORTED
CONTINUED FLASH FLOODING. A CAR WAS SUBMERGED IN WATER COVERING OLD
HIGHWAY 34...5 MILES EAST OF ALBIA. SIGNIFICANT STREET FLOODING WAS
ALSO OCCURING IN MELROSE. MARION COUNTY LAW ENFORCEMENT REPORTED
WATER OVER A COUNTY ROAD ABOUT 4 MILES EAST OF COLUMBIA AT THE
INTERSECTION OF 140TH AVENUE AND VERMONT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INDIANOLA...MELCHER DALLAS...AND ALBIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4115 9357 4142 9370 4141 9333 4101 9264
4090 9264 4090 9316
$$
KINNEY000
WGUS73 KDMX 081025
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
519 AM CDT TUE JUL 8 2008
IAC181-081029-
/O.CAN.KDMX.FF.W.0119.000000T0000Z-080708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-
519 AM CDT TUE JUL 8 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WARREN COUNTY...
LAW ENFORCEMENT REPORTS WATER HAS RECEDED AND IS NO LONGER IMPACTING
ROADS IN WARREN COUNTY. THE THREAT FOR ADDITIONAL HEAVY RAIN AND
SHORT TERM FLASH FLOODING HAS ENDED.
HOWEVER...RIVER FLOOD WARNINGS CONTINUE FOR THE NORTH RIVER AT
NORWALK...THE MIDDLE RIVER AT INDIANOLA...AND THE SOUTH RIVER AT
ACKWORTH. RESIDENTS ALONG THESE RIVER SHOULD MONITOR WATER LEVELS
CLOSELY THIS MORNING AND BE PREPARED TO TAKE ACTION.
LAT...LON 4116 9324 4133 9319 4101 9264 4090 9264
4090 9299
$$
IAC117-125-135-081200-
/O.CON.KDMX.FF.W.0119.000000T0000Z-080708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS IA-MONROE IA-MARION IA-
519 AM CDT TUE JUL 8 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR SOUTH
CENTRAL MARION...MONROE AND NORTHEASTERN LUCAS COUNTIES...
AT 516 AM CDT...MARION COUNTY LAW ENFORCEMENT REPORTED WATER WAS
STILL OVER A COUNTY ROAD ABOUT 4 MILES EAST OF COLUMBIA AT THE
INTERSECTION OF 140TH AVENUE AND VERMONT. ONLY LIGHT ADDITIONAL
RAINFALL AMOUNTS ARE EXPECTED EARLY THIS MORNING...AND THE FLOODING
SITUATION IS EXPECTED TO IMPROVE THROUGH DAY BREAK.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4116 9324 4133 9319 4101 9264 4090 9264
4090 9299
$$
KINNEY000
WGUS73 KDMX 081157
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
656 AM CDT TUE JUL 8 2008
IAC117-125-135-081206-
/O.EXP.KDMX.FF.W.0119.000000T0000Z-080708T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS IA-MONROE IA-MARION IA-
656 AM CDT TUE JUL 8 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 AM CDT FOR SOUTH
CENTRAL MARION...MONROE AND NORTHEASTERN LUCAS COUNTIES...
THE THREAT FOR HEAVY RAIN AND SHORT TERM FLOODING HAS ENDED OVER THE
WARNED AREA. ADDITIONAL LIGHT RAIN IS POSSIBLE THIS MORNING...BUT
WILL NOT CAUSE ADDITIONAL FLASH FLOODING.
LAT...LON 4116 9324 4133 9319 4101 9264 4090 9264
4090 9299
$$
KINNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 12:05 AM CDT, 52 minutes earlier.
Area forecast discussion, Jul 8, 12:05 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1205 AM CDT TUE JUL 8 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... CDFNT MAKING SLOW PROGRESS INTO THE STATE WITH LINE OF TSRA FORMING AHD OF IT. S/WV PUSHING NE OUT OF THE RCKYS IS ENHANCING THE CONVECTIVE DVLPMT. HAVE HAD SOME SVR WX ALONG THE INTERACTION OF THE WARM AIR PUSH WITH THE CURRENTLY NR A KDBQ-KFRM LN. WILL SEE TSRA INC SLOWLY OVR THE NXT FEW HRS WITH MAIN THREAT THAT OF WIND. HAIL WL BE LMTD BY HI FRZL LVLS AS HAS BEEN THE CASE THE PAST FEW DAYS. CORES WELL ABV DONOVAN CRIT PRODUCING LTL MORE THAN PEA TP MARBLE SIZE DUE LACK OF TILTING OF CELLS AND VRY DEEP MOIST LYR. CDFNT WILL PASS S OF IA ON TUE WITH CHC FOR TSRA REMAINING OVR THE SERN HALF OF STATE IN THE MRNG...AND SERN THIRD IN THE AFTN. HAVE SOME CONCERNS ABT WK WV FST IN PROGS MOVG ALNG FNT AND THE POSSIBILITY OF SOME DVLPMT OVR SRN IA LATE TUE AFTN AND EVE IN THE UNCAPPED AIR. OPTED TO HOLD OFF ON DOING ANYTHING WITH THAT FOR NOW DUE GREAT UNCERTAINTIES. OTR CONCERN IS FOR FLOODING AS ECHOES ARE TRAINING OVER THE SAME AREAS. WILL GO WITH A FFA OVR THE NRN THIRD OF IA...FM HWY 20 N. QUIET WX FOR A COUPLE DAYS AFT THAT AND WILL AWAIT THE NXT SYS THIS WKND. WILL BE A TRICKLY FCST WITH TEMPS FOR SUN AND MON DEPENDING ON JUST HOW FAR SOUTH THE PCPN GETS. EXPET AT LEAST THE NRN HLF OF IA TO REMAIN NO WARMER THAN THE LO 80S AND CUD BE EVEN COOLER IF RAFL IS WDSPRD AS IT IS SUGGESTED IT MAY BE. && .AVIATION...08/06Z FRONTAL BOUNDARY WILL REMAIN ACTIVE OVER SOUTHERN IOWA THIS OVERNIGHT WITH NUMEROUS THUNDERSTORMS CONTINUING THROUGH 09Z THEN BECOMING SCATTERED. SOME FOG LIKELY THIS MORNING ESPECIALLY IN AREAS THAT HAD DECENT RAIN AMOUNTS. NEXT FRONTAL BOUNDARY WILL MOVE OUT OF THE DAKOTAS LATE THIS MORNING OVER NORTHERN IOWA THEN MOVE SOUTH DURING THE DAY. ADDITIONAL SCT THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON MAINLY NEAR DSM TO OTM. HIGH PRESSURE SETTLES IN DURING THE EVENING WITH SKIES CLEARING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...DONAVON PUBLIC...MS JUL 08
Hazardous weather outlook, Jul 7, 10:47 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1047 PM CDT MON JUL 7 2008 IAZ004>007-015>017-023>028-033>039-090400- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 1047 PM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA MAINLY ALONG AND NORTH OF HIGHWAY 20. .DAY ONE...TONIGHT A FEW NON SEVERE THUNDERSTORMS REMAIN POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE ON TUESDAY BUT SEVERE STORMS ARE NOT EXPECTED. ANOTHER CHANCE FOR THUNDERSTORMS ARRIVES OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF TONIGHT. IAZ044>050-057>062-070>073-081-082-092-090400- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-ADAMS- UNION-TAYLOR- 1047 PM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT WITH THE MAJORITY OF THE ACTIVITY REMAINING SOUTH OF HIGHWAY 30. AN ISOLATED SEVERE STORM WITH PENNY SIZED HAIL AND 60 MPH WINDS IS POSSIBLE. PERIODS OF HEAVY RAIN IS ALSO POSSIBLE WITH ADDITIONAL RAINFALL AMOUNTS OF ONE INCH TO ONE AND ONE HALF INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE ON TUESDAY. AN ISOLATED SEVERE STORM IS POSSIBLE THROUGH EARLY AFTERNOON. ANOTHER CHANCE FOR THUNDERSTORMS ARRIVES THIS WEEKEND.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THE REST OF TONIGHT. IAZ074-075-083>086-093>097-090400- MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 1047 PM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT. A FEW SEVERE STORMS WITH PENNY SIZED HAIL AND 65 MPH WINDS ARE POSSIBLE. PERIODS OF HEAVY RAIN IS ALSO POSSIBLE WITH ADDITIONAL RAINFALL AMOUNTS OF ONE INCH TO ONE AND ONE HALF INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE STILL POSSIBLE OVER THE OUTLOOK AREA THROUGH TUESDAY AFTERNOON. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH 3 AM AND AGAIN TUESDAY THROUGH MID AFTERNOON. DONAVON
In the hours before
Local storm report, Jul 7, 7:07 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
707 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST WATERLOO AIRPORT 42.56N 92.40W
07/07/2008 M71 MPH BLACK HAWK IA ASOS
&&
MS JUL 08Local storm report, Jul 7, 7:15 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
715 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG CEDAR FALLS 42.52N 92.45W
07/07/2008 BLACK HAWK IA COUNTY OFFICIAL
NUMEROUS TREES DOWN BY HIGH WINDS IN THE TOWN OF CEDAR
FALLS.
&&
MS JUL 08Local storm report, Jul 7, 7:21 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
721 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG WATERLOO 42.49N 92.35W
07/07/2008 BLACK HAWK IA TRAINED SPOTTER
SEVERAL LARGE TREES AND NUMEROUS LARGE BRANCHES DOWN
ALONG HIGHWAY 63 IN SOUTHERN SECTIONS OF WATERLOO.
&&
MRUSSELLLocal storm report, Jul 7, 7:25 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
725 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 NW ACKLEY 42.58N 93.09W
07/07/2008 FRANKLIN IA TRAINED SPOTTER
SEVERAL TREE BRANCHES DOWN...SOME UP TO 12 INCHES IN
DIAMETER.
&&
MS JUL 08Local storm report, Jul 7, 8:06 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
806 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG TOLEDO 41.99N 92.58W
07/07/2008 TAMA IA LAW ENFORCEMENT
TREES DOWN IN TOLEDO
&&
COGILLocal storm report, Jul 7, 10:51 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG ATLANTIC 41.40N 95.01W
07/07/2008 CASS IA LAW ENFORCEMENT
NUMEROUS LARGE TREE LIMBS AND BRANCHES DOWN. ONE METAL
BUILDING DESTROYED. JUST NORTH OF HIGHWAY 6 AND ASH.
&&
MRUSSELLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:28 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 47 min |
| Jul 7, 9:11 PM CDT | Areal Flood Advisory | DMX | Mahaska | 64 min |
| Jul 7, 9:58 PM CDT | Areal Flood Advisory | DMX | Wapello | 2 hr |
| Jul 7, 10:31 PM CDT | Areal Flood Advisory | DMX | Appanoose, Calhoun, Davis, Humboldt, Pocahontas, Wayne and 1 more | 10 days |
| Jul 7, 11:15 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 45 min |
| Jul 7, 11:57 PM CDT | Flash Flood Warning | DMX | Appanoose, Wayne | 98 min |
| Jul 8, 1:21 AM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Wapello, Wayne | 6 hr |
| Jul 8, 2:35 AM CDT | River Flood Warning | DMX | Warren | 16 hr |
| Jul 8, 2:51 AM CDT | River Flood Warning | DMX | Madison, Warren | 16 hr |
| Jul 8, 3:08 AM CDT | River Flood Warning | DMX | Madison, Warren | 35 hr |
| Jul 8, 6:32 AM CDT | River Flood Warning | DMX | Appanoose | 37 hr |
| Jul 8, 6:50 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 52 hr |
| Jul 8, 6:53 AM CDT | Areal Flood Warning | DMX | Monroe | 3 hr |
| Jul 8, 7:13 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 47 hr |
| Jul 8, 1:02 PM CDT | Areal Flood Warning | DMX | Marion | 24 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.